MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during procedure to treat a 95% stenosed heavily calcified lesion in left anterior descending (lad) artery, a non-abbott wire was advanced down the lad.It was exchanged with an exchanger catheter, then a floppy was advanced and the exchange catheter was removed.It was noted that the viperwire guidewire was exchanged and initially there was difficulty with the exchange catheter crossing the lesion.A diamondback coronary orbital atherectomy device (oad) was advanced from proximal lad to mid lad, however, the viperwire coronary guidewire was not able to cross the distal end of the lesion.The oad was removed.The physician repositioned the viperwire further down the lad, and then advanced in with the oad.One high speed treatment was performed and was able to cross the distal edge.During high speed treatments, the oad pushed the guide back into the aorta which pulled viperwire guidewire back and got too close to the crown.The oad made contact with the spring tip.The viperwire spring tip got sheared off.Four low speed treatments and two high speed treatments were performed before the guidewire fracture.The entire radiopaque portion of the guidewire was left in the distal lad.A stent was placed in the mid to proximal area of the lad.The patient was stable.It was noted that the patient will remain on dual anti platelet therapy that will help mitigate any possible thrombosis around the wire.The physician was to monitor the patient for any symptoms.
 
Event or Problem Description
It was reported that during procedure to treat a 95% stenosed heavily calcified lesion in left anterior descending (lad) artery, a non-abbott wire was advanced down the lad.It was exchanged with an exchanger catheter, then a floppy was advanced and the exchange catheter was removed.It was noted that the viperwire guidewire was exchanged and initially there was difficulty with the exchange catheter crossing the lesion.A diamondback coronary orbital atherectomy device (oad) was advanced from proximal lad to mid lad, however, the viperwire coronary guidewire was not able to cross the distal end of the lesion.The oad was removed.The physician repositioned the viperwire further down the lad, and then advanced in with the oad.One high speed treatment was performed and was able to cross the distal edge.During high speed treatments, the oad pushed the guide back into the aorta which pulled viperwire guidewire back and got too close to the crown.The oad made contact with the spring tip.The radio opaque segment of the wire got sheared off.Four low speed treatments and two high speed treatments were performed before the guidewire fracture.The entire radiopaque portion of the guidewire was left in the distal lad.A stent was placed in the mid to proximal area of the lad.The patient was stable.It was noted that the patient will remain on dual anti platelet therapy that will help mitigate any possible thrombosis around the wire.The physician will monitor the patient for any symptoms.Atherectomy orbital coronary guidewire tip broke off and migrated to distal lad.Risk of damage to retrieve it outweighed the benefit of leaving the wire tip.Poor and narrow coronary arteries due to moderate to severe calcium buildup.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported difficulty advancing the guide wire and guide wire fracture appears to be related to operational context.In this case, it is possible that the reported difficulty advancing the guide wire and guide wire fracture is due to patient disease state and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H10: medwatch report number: mw5178547.Updated fields: b5, d9, g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions), h10 and h11.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23597864
Report Number3004742232-2025-00350
Device Sequence Number10380645
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)261130(10)557823-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number557823-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite